Arkansas, 2011

Excessive Heat in Arkansas, September 12 to 14, 2011

September 12 to 14, 2011 · NWS SHV · 9 events in 9 counties and zones

Westerly winds in the lower levels of the atmosphere and a strong ridge of high pressure aloft allowed for triple digit temperatures once again across Southwest Arkansas during the middle portion of September. This was the conclusion of a record breaking year when it came to heat across portions of Southwest Arkansas.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Westerly winds in the lower levels of the atmosphere and a strong ridge of high pressure aloft allowed for triple digit temperatures once again across Southwest Arkansas during the middle portion of September. This was the conclusion of a record breaking year when it came to heat across portions of Southwest Arkansas.

While the detailed summer heat wave across Southwest Arkansas can be found in the August 2011 storm data summary, this is a summary of triple digit temperatures for the year for a few locations across Southwest Arkansas ending during the month of September.

Texarkana, Arkansas saw 52 triple digit temperatures in 2011.|El Dorado, Arkansas saw 32 triple digit temperatures in 2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 11, 8:31 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Sep 11, 8:31 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT SUN SEP 11 2011

.DISCUSSION...

THIS EVENING THE UPPER TROUGH AXIS HAS SHIFTED EAST OF THE FOUR
STATE REGION HAS TAKEN AWAY ANY RAIN CHANCES FOR THE FORECAST AREA.
SURFACE TROUGH EXTENDED FROM SE AR INTO N LA AND TO THE SOUTHWEST
THROUGH DEEP EAST TEXAS. HIGH PRESSURE BUILDING INTO THE AREA UNDER
NORTHWEST FLOW PATTERN ALOFT. CLEAR SKIES OVERNIGHT EXPECTED. HAVE
MADE MINOR ADJUSTMENTS TO THE WINDS AND DEW POINTS TONIGHT AND FOR
MONDAY. /06/

&&

.AVIATION...

CONCERNING THE ARKLATEX...VFR CONDITIONS TO PREVAIL THROUGH THE
TERMINAL FORECAST PERIOD...BUT WITH AN AREA OF SMOKE FROM A NE TX
FIRE AFFECTING KSHV THIS EVENING...WITH KDTN/KBAD DOWNWIND. THE
SMOKE LAYER WAS AT 4KFT AT 02Z...BUT MAY BE SINKING IN THE NIGHT
AIR. WE HAVE SEEN A FEW BITS OF ASH. THE LOW LEVEL WINDS ARE LIGHT
NW WITH SFC WINDS MUCH THE SAME OR BCMG CALM FOR THE OVERNIGHT.
EXPECT VARIABLE WINDS TOMORROW FROM THE SW AFTER DAYBREAK...VEERING
AGAIN TO NW LESS THAN 10KTS FEW GUSTS TO 15KTS IN THE AFTERNOON. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  98  65  99  71 /   0   0   0   0  10
MLU  61  93  63  94  68 /  10   0   0   0  10
DEQ  56  95  59  97  64 /   0   0   0   0  20
TXK  61  96  63  97  70 /   0   0   0   0  10
ELD  58  94  60  96  66 /  10   0   0   0  10
TYR  64  99  65 100  69 /   0   0   0   0  10
GGG  60 100  63 101  68 /   0   0   0   0  10
LFK  61 100  64 102  68 /   0   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/24
Hazardous weather outlook, Sep 11, 10:43 AM CST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT SUN SEP 11 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1143 AM CDT SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 excessive heat. Local standard time, as filed.

Excessive Heat, Columbia

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Excessive Heat, Hempstead

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Emergency Manager
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Excessive Heat, Howard

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Excessive Heat, Lafayette

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Excessive Heat, Little River

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Little River forecast zone
Reported by
Emergency Manager
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Excessive Heat, Miller

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Excessive Heat, Nevada

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Emergency Manager
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Excessive Heat, Sevier

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Emergency Manager
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Excessive Heat, Union

When
September 12, 12:00 AM CST to September 14, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339184, 339185, 339186, 339187, 339188, 339189, 339190, 339191, 339192.